City Research Online

Asymptotics for risk capital allocations based on Conditional Tail Expectation

Asimit, A.V., Furman, E., Tang, Q. & Vernic, R. (2011). Asymptotics for risk capital allocations based on Conditional Tail Expectation. Insurance: Mathematics and Economics, 49(3), pp. 310-324. doi: 10.1016/j.insmatheco.2011.05.002


An investigation of the limiting behavior of a risk capital allocation rule based on the Conditional Tail Expectation (CTE) risk measure is carried out. More specifically, with the help of general notions of Extreme Value Theory (EVT), the aforementioned risk capital allocation is shown to be asymptotically proportional to the corresponding Value-at-Risk (VaR) risk measure. The existing methodology acquired for VaR can therefore be applied to a somewhat less well-studied CTE. In the context of interest, the EVT approach is seemingly well-motivated by modern regulations, which openly strive for the excessive prudence in determining risk capitals.

Publication Type: Article
Additional Information: © 2011, Elsevier. Licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International
Publisher Keywords: Asymptotic dependence and independence; Capital allocation; Conditional Tail Expectation; Extreme Value Theory; Heavy-tailed distributions; Value-at-Risk
Subjects: H Social Sciences > HG Finance
Departments: Bayes Business School > Actuarial Science & Insurance
Related URLs:
Text - Accepted Version
Available under License : See the attached licence file.

Download (214kB) | Preview
Text (Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International Licence) - Other
Download (201kB) | Preview



Downloads per month over past year

View more statistics

Actions (login required)

Admin Login Admin Login